Document Detail


Reye-like syndrome associated with valproic acid.
MedLine Citation:
PMID:  6412580     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A case of a Reye-like syndrome during the course of treatment with VPA was reported. Hyperammonemia and severe liver damage as well as diffuse small droplets in the liver biopsy material were demonstrated. On analysis by gas chromatography/mass spectrometry of the urine immediately after the onset, the metabolites of VPA were detected together with lactate and other substances, and electron microscopic observation of liver biopsy material revealed deformation of mitochondria, disappearance of cristae and electron dense deposits in the matrix.
Authors:
T Sugimoto; N Nishida; A Yasuhara; A Ono; Y Sakane; T Matsumura
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Brain & development     Volume:  5     ISSN:  0387-7604     ISO Abbreviation:  Brain Dev.     Publication Date:  1983  
Date Detail:
Created Date:  1983-10-08     Completed Date:  1983-10-08     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  7909235     Medline TA:  Brain Dev     Country:  JAPAN    
Other Details:
Languages:  eng     Pagination:  334-7     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adolescent
Ammonia / blood
Biopsy
Female
Humans
Liver / drug effects,  pathology
Liver Function Tests
Reye Syndrome / chemically induced*
Status Epilepticus / drug therapy
Valproic Acid / adverse effects*,  therapeutic use
Chemical
Reg. No./Substance:
7664-41-7/Ammonia; 99-66-1/Valproic Acid

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Benign familial neonatal convulsions.
Next Document:  Childhood non-Hodgkin's lymphoma: prognostic relevance of clinical stages and histologic subgroups.